MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8699G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number (b)(4) , and no non-conformances were identified.The product upon which this medwatch is based has been received.However, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that the patient underwent a cyst excision surgery on (b)(6) 2019 and suture was used.The suture broke while suturing during surgery.Changed to another device to complete the procedure.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device evaluation summary - actual: one empty labeled winding former and a needle-suture in two sections of product code 8699, lot pah392 were received for analysis.During the visual inspection of the opened sample (needle/suture piece), the swage and attachment area were noted to be as expected.However, the suture was observed detached do the stress applied to the strand.Also, the other section of the suture present elongation.In addition, a functional test was performed and the tensile strength force was above the minimum requirement.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.H3 device evaluation summary - representative samples: one empty opened box and ten unopened samples of product code 8699, lot pah392 were received for analysis.During the visual inspection of ten samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 2 device issues captured in reports 2210968-2019-89182.Analysis results have been included in follow up reports for each.

Brand Name
PRLNE BLU 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9255078
Report Number2210968-2019-89183
Device Sequence Number14393641
Product Code GAW
UDI-Device Identifier10705031019263
UDI-Public10705031019263
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number8699G
Device Lot NumberPAH392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/15/2019
Patient Sequence Number1